Anomalous phases in TE-mode magnetotellurics

TitleAnomalous phases in TE-mode magnetotellurics
Publication TypeJournal Article
Year of Publication2014
AuthorsParker R.L
JournalGeophysics
Volume79
PaginationE75-E79
Date Published2010/03
Type of ArticleArticle
ISBN Number0016-8033
Accession NumberWOS:000336918700019
Abstract

We examined the transverse electric mode of 2D magnetotelluric sounding for a simple system comprising a laterally variable thin sheet over an insulator terminated by a perfectly conducting base. We found, by asymptotic analysis and a numerical example, that the phase of the c response, or that of the corresponding entry in the impedance tensor, is completely unrestricted. This behavior is unlike that of 1D systems or transverse magnetic mode induction, where the phase is confined to a single quadrant.

DOI10.1190/geo2013-0325.1
Integrated Research Themes: 
Student Publication: 
No
sharknado